Alert archive / Maine / Wind Advisories in 2022
Wind Advisory 4, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Feb 22, 2022, 3:15 PM EST for Knox County, Lincoln County, Waldo County, Maine. It took effect at Feb 22, 2022, 10:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 3:15 PM EST (20:15 UTC)
- In effect from
- Feb 22, 2022, 10:00 PM EST
- Expired
- Feb 23, 2022, 3:09 AM EST
- In force
- 5 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 86 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS71 KGYX 222015 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 315 PM EST Tue Feb 22 2022 MEZ027-028-230815- /O.NEW.KGYX.WI.Y.0004.220223T0300Z-220223T1100Z/ Knox-Coastal Waldo- Including the cities of Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 315 PM EST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Coastal Waldo and Knox Counties. * WHEN...From 10 PM this evening to 6 AM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution in exposed areas. && $$ GC
2 follow-up statements
477 WWUS71 KGYX 230352 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1052 PM EST Tue Feb 22 2022 MEZ026-231100- /O.EXA.KGYX.WI.Y.0004.000000T0000Z-220223T1100Z/ Lincoln- Including the cities of Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, and Waldoboro 1052 PM EST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Lincoln County. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution in exposed areas. && $$ MEZ027-028-231100- /O.CON.KGYX.WI.Y.0004.000000T0000Z-220223T1100Z/ Knox-Coastal Waldo- Including the cities of Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 1052 PM EST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Coastal Waldo and Knox Counties. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution in exposed areas. && $$ MEC
171 WWUS71 KGYX 230809 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 309 AM EST Wed Feb 23 2022 MEZ026>028-230915- /O.CAN.KGYX.WI.Y.0004.000000T0000Z-220223T1100Z/ Lincoln-Knox-Coastal Waldo- Including the cities of Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 309 AM EST Wed Feb 23 2022 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ DD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Feb 22, 10:46 AM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 22, 10:46 AM EST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1046 AM EST Tue Feb 22 2022
.SYNOPSIS...
Cooler temperatures today will set the stage for some wintry
precipitation before a change to all rain. Well above average
temperatures are expected on Wednesday with temperatures soaring
into the 50s and lower 60s. Additional snowmelt and rain could
lead to ice jamming issues over the interior as a result. High
pressure will build in from Canada on Thursday before an area of
low pressure arrives on Friday bringing widespread accumulating
snowfall. Cooler and quiet weather is expected this weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030am Update...Mid deck of clouds is socked in along the coast
and ME coastal plain this morning. This deck is apparent on RGB
sat imagery, with higher cirrus passing quickly overhead. While
dew depressions are wide this morning, staving off drizzle, do
expect these to close through the late morning and afternoon.
Meanwhile on the other side of the NH and western ME mtns,
mostly sunny skies started the morning off. The main talking
point through the afternoon will be sfc temperatures, and these
may be affected by said cloud cover. With an underwhelming shot
of cold air from the north overnight, warmer air is winning out
along the coast and southern NH. In fact, the only temps at or
below freezing at this time are back in the foothills and
terrain of western ME. Warm air has mixed and navigated the CT
Valley well, with temps up to Whitefield, NH into the lower
40s. Still have high confidence in freezing rain for a bulk of
the advisory area this afternoon, especially interior. However,
will be monitoring warm sfc temps for southern portions of the
Adv for any changes.
7 AM...Back door cold front has made some progress moving
across central and ME, and is doing better in the ME mtns early
this morning, but the surge of cold air has pretty much hit its
peak according to most models. Places along the coast are above
freezing, and likely to stay there. The big question for the
advisory area is now how quickly can the cold air get scoured
out, and without much flow, it will likely not happen until
winds shift S-SE later today, so in that sense the advisory is
in good shape. Some of the S and W areas of the advisory may
just see daytime heating push temps above freezing before the
precip comes in with the loss of a strong cold NE flow. For now
though, no changes to the advisory.
Previously...Overall the forecast hasn't changed all that much,
but forecast for today into tonight remains a but tricky as it
will depend on how strong a cold air surge works in from the NE
and how quickly precip arrives. For the most part I have pushed
back the arrival of any precip a little later in the afternoon,
which may mean that it won't get into srn and western parts of
the advisory until after they warm above freezing. There is
still the possibility of some FZDZ developing around midday
especially in the E-SE upslope areas of the foothills. Precip
remains light and showers even after it moves in mid-late
afternoon, and will not become heavier and steadier until this
evening. Highs will be at the end of the day as temps rise
slowly thru the day, and winds shift from to SE and eventually
to S. Highs will range from around 30 in the ME mtns to the low
40s in srn NH and along the ME coast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Again, it looks the bulk of the precip falls this evening, with
some potential for a few downpours, but mostly a steady light to
moderate rain. It looks like many places in the advisory should
rise to above freezing by early evening, with only the ME mtns
linger at or just below freezing into the evening, . There's
actually the possibly that areas along the inly border and in
the Jackman go back to snow as precip intensity causes some mid-
level cooling, but it likely won't amount to more than an inch.
Once the wind shifts to S, temps will rise quickly, reaching the
mid 40s to low 50s by after midnight, at which point the steady
rain should end in favor of some showers, as we enter dry slot.
The showers end Wed morning, with winds tuning SW on the warm
side of the occlusion. this will allow temps to continue to rise
into early afternoon, with highs reaching 50-55 in the mtns,
and 60-65 in S Nh and SW ME, as we see good downsloping and
mixing of very warm mid-level air /850 temps 5-7C/. Eventually
sfc cold front shifts SE across the cWA and winds shift to W and
become even more gusty. Temps should start fall quickly behind
the front as CAA begins in earnest mid-late afternoon.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Overview: Canadian high pressure will approach the region on
Thursday, which will allow for tranquil weather conditions and
seasonably cool temperatures. An area of low pressure that will
be forming over the southern Appalachians will then begin to
move northeastward through the Ohio River Valley on Thursday
night and early on Friday before passing over southern New
England later on Friday as it begins to phase with a secondary
coastal low. This system will bring widespread accumulating
snowfall to the region late Thursday night through Friday
evening. Mean troughing over the eastern CONUS will keep
temperatures near to slightly below normal this weekend through
early next week.
Impacts: Deteriorating travel conditions are likely beginning
late Thursday night and lasting through Friday as an area of low
pressure brings widespread accumulating snowfall and breezy
conditions to the region.
Forecast Details: Significantly colder air will move into the region
on Wednesday night behind a strong cold front. Upslope snow showers
and clouds will be possible through the early evening before they
diminish overnight as high pressure begins to nose in from the west.
Overnight low temperatures will fall into the single digits across
the north and mountains to the teens and 20s further to the south.
Cool Canadian high pressure will then control the weather on
Thursday with high temperatures about 30 degrees colder than
Wednesday despite ample sunshine. This area of high pressure
will set the stage for a widespread snowfall across the area on
Friday.
Cloud cover will begin to increase from southwest to northeast on
Thursday night as an area of low pressure traverses over the Ohio
River Valley. A shortwave trough will then steer this system
northeastward towards southern New England on Friday before it
phases with a secondary low pressure system which will be moving
north from the Delmarva. There remains unusually high agreement
between both deterministic and ensemble forecast guidance for this
far out in terms of precipitation type, with moderate to high
confidence for this to be an all snow event. There is still a small
but non-zero chance that the 0C 850 mb isotherm may skirt southern
NH, which if realized could result in some mixed wintry
precipitation but at this time it appears this will remain
south of the area.
As is often the case, one of the main details that will need to be
ironed out over the coming days will be exact snowfall amounts. The
amount of phasing that occurs between these two systems as they
merge to our east will play a vital role in determining this, along
with the eventual placement of the coastal front. These details
likely will not be fully understood until mid-week when higher
resolution mesoscale models begin to cover this system. In
terms of QPF, ensemble suites are generally in good agreement
with bringing in between 0.50"-1.00", with locally lower amounts
across the north and mountains and higher amounts across
southern NH. NBM snow ratios range from a little higher than
10:1 across southern NH and closer to 15:1 across inland areas.
Given these ratios and QPF, there is high confidence for a
plowable snowfall across the entire region with a moderate to
high potential for warning level snowfall (>=6") across at least
the southern two-thirds of the CWA. Although winds do not look
overly strong as this system pulls away from the region, it will
be a dry and fluffy snow and therefore at least some blowing
and drifting is likely. The window for greatest travel impacts
looks to be from roughly mid-morning on Friday through the
afternoon commute with lighter snowfall likely both before and
after this period. As a result, significant travel disruptions
are likely for both commutes on Friday.
High pressure will then allow for quieter weather on Saturday with
highs ranging from the teens across the north to the 20s and lower
30s along the coast. A weak warm front will then cross on Sunday,
allowing winds to turn to the southwest which will result in
slightly warmer afternoon temperatures. A cold front will then
cross late Sunday or early Monday, bringing a return to cooler
weather and renewed chances for snow showers.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Short Term...MVFR cigs moving in along coastal terminals as back
door cold front cause some low convergence. this will likely
spread along the coast and into KMHT and ?KCON by mid-morning
with MVFR cigs everywhere in the afternoon. The coastal
terminals will likely fall to IFR and LIFR by nightfall and
persist there through the evening. All terminals should see some
improvement after midnight, but VFR conditions will like hold
off until sometime Wed morning. Also W winds could gust to
around 30 kts at times on Wed afternoon.
Long Term...VFR conditions will prevail on Thursday as high
pressure will allow for light winds and mostly clear skies. Cigs
will begin to deteriorate on Thursday night from southwest to
northeast as SN begins to overspread the region. IFR/LIFR
conditions are then expected on Friday due to low ceilings, SN,
and patchy BLSN. VFR conditions will then return behind this
system for Saturday and Sunday.
&&
.MARINE...
Short Term...Gales expected in S flow late today and overnight,
before shifting to SW Wed morning, and eventually W Wed
afternoon, when they will continue above SCA levels.
Long Term...Winds and seas will gradually diminish on Wednesday
night as high pressure moves in for Thursday. Northeasterly
winds will begin to increase on Thursday night ahead of an
approaching low pressure system. SCA conditions are then
expected through Friday. Winds and seas will then diminish over
the weekend as this system pulls away and high pressure builds
in.
&&
.HYDROLOGY...
River levels remain elevated from melt/precip last week after a
few cooler days to temporarily freeze new ice movement. The
incoming precipitation this afternoon and tonight will add to
hydro system stressors, particularly due to a combination of
warm snow temps, significant SWE, and prior jamming/releases.
Have continued the Flood Watch where greatest confidence exists
for ice jam issues; northern/central NH and far west ME.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch from late tonight through Thursday morning for
MEZ007-012.
Winter Weather Advisory until 1 AM EST Wednesday for
MEZ007>009-012>014-018>021-033.
NH...Flood Watch from late tonight through Thursday morning for
NHZ001>007.
Winter Weather Advisory until 1 AM EST Wednesday for
NHZ001>006-009.
MARINE...Gale Warning from 7 PM this evening to 7 AM EST Wednesday for
ANZ150>154.
&&
SYNOPSIS...Tubbs
NEAR TERM...Cempa/Cornwell
SHORT TERM...Cempa
LONG TERM...Tubbs
AVIATION...Cempa/Tubbs
MARINE...Cempa/Tubbs
HYDROLOGY...TubbsHazardous weather outlook, Feb 22, 3:51 AM EST, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 351 AM EST Tue Feb 22 2022 MEZ007-012-NHZ001>006-230900- Northern Oxford-Southern Oxford-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- 351 AM EST Tue Feb 22 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snowfall is expected late Thursday night through Friday evening as an area of low pressure passes to our south and east. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ008-009-013-014-018>021-033-NHZ009-230900- Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Interior York-Central Interior Cumberland- Androscoggin-Kennebec-Interior Cumberland Highlands-Belknap- 351 AM EST Tue Feb 22 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine and central New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Anomalous warmth along with rain on Wednesday may lead to movement of ice on rivers, leading to ice jam flooding potential. Accumulating snowfall is expected late Thursday night through Friday evening as an area of low pressure passes to our south and east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ007-230900- Sullivan- 351 AM EST Tue Feb 22 2022 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for central New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Rain may briefly start as a period of light freezing drizzle this afternoon before transitioning to all rain by early this evening. Locally slick travel conditions are possible, especially across untreated roads and walkways. Accumulating snowfall is expected late Thursday night through Friday evening as an area of low pressure passes to our south and east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ008-010-011-015-230900- Merrimack-Strafford-Cheshire-Western And Central Hillsborough- 351 AM EST Tue Feb 22 2022 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain may briefly start as a period of light freezing drizzle this afternoon before transitioning to all rain by early this evening. Locally slick travel conditions are possible, especially across untreated roads and walkways. Accumulating snowfall is expected late Thursday night through Friday evening as an area of low pressure passes to our south and east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ022>028-NHZ012>014-230900- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham- 351 AM EST Tue Feb 22 2022 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snowfall is expected late Thursday night through Friday evening as an area of low pressure passes to our south and east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-230900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 351 AM EST Tue Feb 22 2022 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:16 AM EST | Gale Warning | GYX | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.